Consequences of an overdose of valerian

валериана Treasured tablets or drops of valerian are in the arsenal of each core or person, often in a state of stress. Their almost magical soothing effect saved many from a nervous breakdown or myocardial infarction. Such medicines are always available: they can be bought without a doctor's prescription and at a low price. Therefore, the mistaken impression is made that they can not harm the body.

Is an overdose of valerian and what is it expressed in? And most importantly, how to help a person in this case.

How Valerian works

Rarely does anyone read the instructions for the use of valerian. After all, everyone knows very well that such a substance has many positive effects on the body.

  1. здоровый сон First of all, the drug depresses the work of the nervous system, so people fall asleep more quickly and better.
  2. Due to the soothing effect on the nerve endings, the rhythm of the heart can slow down, its blood vessels expand.
  3. Relaxes the muscles of the digestive system and urinary system.
  4. Valeriana has a choleretic effect, increases the production of gastric juice.
  5. With constant intake of an optimally matched course, the blood pressure may decrease by several units.

According to manufacturers, all effects are better manifested with prolonged use of medicines. Self-administration and taking the drug should be no more than 10 days. The maximum rate is up to a month. But many lovers take this drug for several months, not taking into account the recommendations of dosage and the likelihood of poisoning with valerian.

Overdose of valerian in tablets

More often valerian is used by people aged and with a long list of diseases of the cardiovascular and nervous systems. They are not always able to control the amount of eaten tablets and drunk drops. But you need to remember that the daily dose of valerian tablets is up to 200 mg of medicine, that is, you can take 1-2 of them 2-3 times a day. Young people remember the miracle cure more in difficult moments, which are more often associated with critical situations in life, and often no one thinks about observing the dosage.

отравление валерианой Symptoms that occur with an excess of the drug are reminiscent of many conditions developing at an age, so it is almost impossible to suspect poisoning with valerian. Can there be an overdose of valerian? Yes, it happens quite often, it is manifested by the following symptoms:

  • discomfort and disruption of the digestive system: nausea, vomiting, indigestion, loosening of the stool;
  • on the part of the nervous system, perhaps oppression of consciousness, drowsiness or, conversely, agitation, dizziness, trembling of hands, dilated pupils;
  • with prolonged use of drugs in large doses, there is sluggishness, drowsiness, depression, weakness, decreased efficiency;
  • The excess of the drug will not decrease, but will increase blood pressure.

Who periodically did not experience many of these symptoms? An overdose of valerian in tablets can cause accidents, as the speed of response decreases during a dangerous situation on the road.

Overdose of valerian in drops

Tincture, too, often causes a disturbance of well-being. It is recommended to use no more than 20-30 drops 3-4 times a day. Correctly apply alcohol solution as follows: to the necessary amount of tincture valerian should be added water and drink the product in a dissolved form. But, as well as to any alcohol-containing drug, habituation and, to some extent, dependence on the dose develops to it.

валерианы настойка Symptoms of an overdose of a tincture of valerian:

  • In addition to all the above, there can be a decrease in the rhythm of the heart - a bradycardia;
  • sleep disturbance;
  • persistent severe headaches, migraine-like, which are not stopped by the intake of other medicines;
  • a large number of drops of valerian can lead to heartburn and constant nausea, because the work of the glands of the stomach is constantly stimulated;
  • can exacerbate the chronic processes in the digestive system.

An overdose of valerian in droplets is sometimes observed already in the first dose, so you should pay close attention to their use and consult a health worker beforehand.

Help with poisoning with valerian

Excessive use of any substance that acts soothingly on the nervous system can lead to a sharp suppression of it. The consequences of an overdose of valerian, in this case, can be expressed by the absence of contact with a person due to a violation of consciousness. What to do?

  1. рефлекс рвоты First of all, you should try to induce vomiting, for which people are given a lot of warm water, and then irritate the root of the tongue to stimulate the vomiting reflex.
  2. In parallel, an ambulance team is called up, which, if necessary, rinses the stomach. But this will work if the help is rendered no later than 2 hours after taking the drug.
  3. In severe cases, emergency hospitalization is indicated.
  4. When the first minor symptoms of poisoning or overdose appear, it is necessary to temporarily cancel the substance or reduce its dose.

Often, the drug is prescribed in complex therapy to enhance the effects of other substances. If during the treatment were noticed the unpleasant consequences of taking valerian - you need to think about the possibility of replacing it.

To have an overdose of valerian, how many tablets do you need to drink? For someone, the usual daily dose of 3 tablets a day is already fatal, and to someone and 10 tablets will not cause a negative effect. Each organism reacts to its dose. Is it possible to die from an overdose of valerian? Such an opportunity can not be ruled out, but for this you need to consciously drink a lot of tablets or tinctures.

Even such a simple and harmless drug can greatly damage health and worsen well-being. How to avoid disastrous consequences? It is important to remember one rule - to start taking and increase the dose of a substance is necessary only after consulting a doctor.

loading...